Home > Research > Publications & Outputs > Phase recurrences and metastability in a one-di...
View graph of relations

Phase recurrences and metastability in a one-dimensional solid

Research output: Contribution to Journal/MagazineComment/debatepeer-review

<mark>Journal publication date</mark>12/05/1983
<mark>Journal</mark>Physical review B
Issue number9
Number of pages4
Pages (from-to)5860-5863
Publication StatusPublished
<mark>Original language</mark>English


The inverse localization length α (and hence resistance) of a one-dimensional disordered solid can be expressed in terms of a cumulative phase ε which obeys a nonlinear finite-difference equation. We examine this equation in the limit of zero disorder and obtain an expression for probability distribution P(ε). In the band-gap region, there is a stable fixed point leading to a nonzero α. At discrete points within a band there are metastable attractors with period ≥ 2 which for a small amount of disorder can lead to anomalies in α.